Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 191, NWS Nashville, TN

June 11, 2012Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2012, 6:12 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2012, 6:12 PM CDT (23:12 UTC)
Expired
Jun 11, 2012, 6:45 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS54 KOHX 112312
SVROHX
TNC147-165-112345-
/O.NEW.KOHX.SV.W.0191.120611T2312Z-120611T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  WEST CENTRAL SUMNER COUNTY IN MIDDLE TENNESSEE...

* UNTIL 645 PM CDT

* AT 605 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  SPRINGFIELD...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SPRINGFIELD AND CROSS PLAINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3664 8656 3645 8659 3644 8700 3665 8700
      3666 8659
TIME...MOT...LOC 2310Z 271DEG 29KT 3657 8680

$$

FORECASTER:
BW
1 follow-up statement
402 
WWUS54 KOHX 112338
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT MON JUN 11 2012

TNC147-165-112345-
/O.CON.KOHX.SV.W.0191.000000T0000Z-120611T2345Z/
ROBERTSON TN-SUMNER TN-
638 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SUMNER AND NORTHEASTERN ROBERTSON COUNTIES UNTIL 645 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PORTLAND...OR 15 MILES NORTHWEST OF GALLATIN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...

LAT...LON 3664 8656 3645 8659 3646 8678 3666 8679
      3666 8659
TIME...MOT...LOC 2338Z 267DEG 26KT 3657 8655

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:27 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 11, 5:27 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT MON JUN 11 2012

.UPDATE...HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH EASTWARD TO
INCLUDE THE NASHVILLE METRO AREA.

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT MON JUN 11 2012/

DISCUSSION...

FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...SHWR/TSTM IMPACTS TONIGHT...TEMPS.

AS FOR TONIGHT...WILL CONTINUE TO BE MONITORING THRU PRESS TIME
TO MAKE FINAL FINAL DECISIONS CURRENT TRENDS IN SHWRS/TSTMS
ACROSS THE MID STATE AND INFLUENCES OF APPROACHING MCS TO OUR
NW...AND WILL PROBABLY BREAK OUT A LATE AFTERNOON GROUPING TO
ADDRESS THESE TIMING DECISIONS...BUT BELIEVE THAT LOCATIONS
WITHIN SVR TSTM WATCH NUMBER 373 ACROSS WRN MIDDLE TN WILL
EXPERIENCE DEFINITE SHWRS/TSTMS...WITH THIS AREA SHIFTING TO
LOCATIONS GENERALLY W OF I-24 THRU THE EVENING HRS...AS SRN
PORTIONS OF MCS MOVES INTO THE MID STATE. SHORT RANGE MODEL
RUNS...INCLUDING THE LATEST HIGH RESOLUTION RAPID REFRESH CONTINUE
TO SUPPORT THIS REASONING AS WITH GREATEST INSTABILITY...MOISTURE...
AND LIFT POTENTIAL EXPECTED ACROSS THIS REGION. SFC FRONT SHOULD
MOVE INTO NW PORTIONS OF THE MID STATE NEAR THE LAND BETWEEN THE
LAKES REGION BY LATE TONIGHT...AND AREAS AHEAD OF IT WILL CONTINUE
TO BE UNSTABLE ENOUGH AND HAVE ENOUGH AVAILABLE MOISTURE POTENTIAL...
WITH WEAK DISTURBANCES IN A NWLY ORIENTATED FLOW ALOFT...TO
SUPPORT LIKELY SHWRS/TSTMS THRU MOST OF THE NIGHT FOR THE AREA.
WILL GO WITH LOWS CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 70...
MID 60S PLATEAU.

EXPECT FRONT TO PUSH S OF THE MID STATE SOMETIME DURING THE AFTERNOON
HOURS ON TUE...AND THEN THE MID STATE WILL BE DRY UNDER SFC RIDGING
INFLUENCES THRU THU NIGHT. A MORE TYPICAL SUMMERTIME PATTERN WILL BE
IN PLACE THRU THE FIRST PART OF NEXT WEEK WITH A SLIGHT CHANCE OF
SHWRS/TSTMS DURING THE AFTERNOON...CHANCE PLATEAU...WITH A SLIGHT
CHANCE OF SHWRS/TSTMS THRU THE EARLY EVENING HRS. AFTERNOON HIGHS
DURING THIS PERIOD WILL REMAIN CLOSE TO IF NOT A FEW DEGREES ABOVE
SEASONABLE NORMS IN THE MID TO UPPER 80S...LOWER 80S PLATEAU. OVERNIGHT
LOWS WILL ALSO BE CLOSE TO SEASONABLE NORMS WITH LOWS MAINLY IN THE
MID TO UPPER 60S...LOWER 60S TO AROUND 60 PLATEAU.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT MON JUN 11 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-121000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1230 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY
WEST OF INTERSTATE 65 THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE
THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE
HAIL. OTHER LOCATIONS ACROSS THE MID STATE COULD EXPERIENCE STRONG
THUNDERSTORMS...WITH MAIN CONCERNS BEING GUSTY WINDS AND SMALL HAIL
AS A COLD FRONT MOVES ACROSS THE MID STATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING
ACROSS SOUTHERN PORTIONS OF MIDDLE TENNESSEE AND THE CUMBERLAND
PLATEAU...AS A COLD FRONT MOVES THROUGH THE AREA. SOME STRONG
THUNDERSTORMS CAN BE EXPECTED WITH THE MAIN CONCERNS BEING GUSTY
WINDS AND SMALL HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jun 11, 5:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT MON JUN 11 2012

TNZ057>060-093>095-112315-
GILES-HICKMAN-LAWRENCE-LEWIS-MAURY-WAYNE-WILLIAMSON-
533 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE...
LEWIS...MAURY...WAYNE AND WILLIAMSON COUNTIES...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CENTERVILLE TO 12 MILES SOUTH OF HOHENWALD TO 12 MILES SOUTHEAST OF
COLLINWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CENTERVILLE TO 12 MILES SOUTH OF HOHENWALD TO 22 MILES SOUTH OF
WAYNESBORO...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN EASTERN HICKMAN...LAWRENCE...LEWIS...MAURY...SOUTHEASTERN
WAYNE...WESTERN GILES AND WESTERN WILLIAMSON COUNTIES...INCLUDING THE
CITIES OF CENTERVILLE...LORETTO...LAWRENCEBURG...MOUNT PLEASANT AND
COLUMBIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3500 8795 3506 8794 3542 8760 3599 8754
      3579 8695 3521 8701 3499 8710

BW
Local storm report, Jun 11, 5:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND GST     7 W HOHENWALD           35.55N 87.68W
06/11/2012  M59 MPH          LEWIS              TN   AMATEUR RADIO

            WIND GUST OF 59 MPH MEASURED AT THE INTERSECTION OF
            HIGHWAY 412 WEST AND GARRISON ROAD ONE MILE EAST OF THE
            PERRY COUNTY LINE.

&&

31
Local storm report, Jun 11, 5:40 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     10 NW DOVER             36.58N 87.97W
06/11/2012                   STEWART            TN   LAW ENFORCEMENT

            A TREE WAS DOWNED IN THE LAND BETWEEN THE LAKES REGION.

0516 PM     TSTM WND GST     7 W HOHENWALD           35.55N 87.68W
06/11/2012  M59.00 MPH       LEWIS              TN   AMATEUR RADIO

            WIND GUST OF 59 MPH MEASURED AT THE INTERSECTION OF
            HIGHWAY 412 WEST AND GARRISON ROAD ONE MILE EAST OF THE
            PERRY COUNTY LINE.

&&

31
Local storm report, Jun 11, 5:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
06/11/2012                   BENTON             TN   LAW ENFORCEMENT

            SEVERAL TREES WERE REPORTED DOWNED ON SANDY RIVER ROAD
            AND INDUSTRIAL ROAD.

&&

31
Local storm report, Jun 11, 5:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
06/11/2012                   BENTON             TN   LAW ENFORCEMENT

            SEVERAL TREES WERE REPORTED DOWNED ON SANDY RIVER ROAD
            AND INDUSTRIAL ROAD.

0436 PM     TSTM WND DMG     10 NW DOVER             36.58N 87.97W
06/11/2012                   STEWART            TN   LAW ENFORCEMENT

            A TREE WAS DOWNED IN THE LAND BETWEEN THE LAKES REGION.

0516 PM     TSTM WND GST     7 W HOHENWALD           35.55N 87.68W
06/11/2012  M59.00 MPH       LEWIS              TN   AMATEUR RADIO

            WIND GUST OF 59 MPH MEASURED AT THE INTERSECTION OF
            HIGHWAY 412 WEST AND GARRISON ROAD ONE MILE EAST OF THE
            PERRY COUNTY LINE.

&&

31
Special weather statement, Jun 11, 6:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT MON JUN 11 2012

TNZ058-060-061-094-095-112345-
GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-
607 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...
MARSHALL AND MAURY COUNTIES...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MOUNT PLEASANT TO LORETTO...MOVING EAST AT 35 MPH.

PEOPLE IN EASTERN LAWRENCE...EASTERN LEWIS...GILES...SOUTHERN
MARSHALL AND SOUTHERN MAURY COUNTIES...INCLUDING THE CITIES OF
PULASKI AND LEWISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3500 8744 3558 8728 3546 8668 3544 8665
      3537 8662 3536 8660 3536 8664 3533 8660
      3531 8667 3525 8675 3526 8682 3504 8683
      3499 8684

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:49 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart41 min
Jun 11, 4:28 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry, Wayne47 min
Jun 11, 4:36 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart39 min
Jun 11, 5:05 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart40 min
Jun 11, 5:15 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson30 min
Jun 11, 5:33 PM CDTSpecial Weather StatementOHXGiles, Hickman, Lawrence, Lewis, Maury42 min
Jun 11, 6:01 PM CDTSevere Thunderstorm WarningOHXRobertson38 min
Jun 11, 6:07 PM CDTSpecial Weather StatementOHXGiles, Marshall38 min
Jun 11, 6:22 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson23 min
Jun 11, 6:44 PM CDTSpecial Weather StatementOHXSumner, Trousdale, Wilson46 min
Jun 11, 6:50 PM CDTSpecial Weather StatementOHXBedford, Giles, Marshall40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.